Can't see a doctor until Monday. Could this be a panic attack?
February 23, 2013 9:34 AM Subscribe
Having classic "panic attack" symptoms; don't know if it's a panic attack, or due to a reaction from medication I'm taking?
posted by raintree to health & fitness (11 answers total) 1 user marked this as a favorite
Sorry, everyone. Not looking for a diagnosis or anything; just wondering if this has happened to anyone else.
WALL OF TEXT BELOW! =(
I've been taking an antibiotic since Monday, for a UTI. This past week I've been home from school for vacation and just feeling really depressed (a very 'low' feeling in my stomach, spontaneous bursts of crying). I didn't think too much of it, and then thought, hey, maybe it's the antibiotic I'm taking [since I have no real "excuse" to be sad]? I went upstairs to read the prescription leaflet. It said: tell your doctor if you have any of these serious side effects - mental/mood changes, blood in urine or muscle weakness. A-ha! That makes sense! Maybe the antibiotic is causing the moodiness. And then right after I had that epiphany, my legs started going incredibly weak, heart started racing, breathing got erratic. I thought I was going to faint, so after pacing in my room for a minute, I literally ran outside barefoot into the snow hoping my symptoms would go away. They didn't. Went to the hospital. Nurse took my vital signs - they were okay. After waiting two hours at the hospital, I decided to leave because I was feeling better (the doctor would've seen me close to 5am :/). I had a lot of brain fog before going to sleep but thought nothing of it. Then got up in this morning, felt okay, took my levothyroxine (thyroid medication for hypothyroidism) and then half an hour later, started getting waves of panic and intense brain fog. Not a full blown panic, but just "what the hell is going wrong!!!". Called the clinic. They said it "wasn't an emergency" and that I should wait until Monday (eff you, clinic!). I just have no clue whether it is a reaction to the medication I am taking, subconscious anxiety I've had about school and family and life that has just been building up, or what. The last time I felt like this was a month ago, right after getting the chickenpox Varivax III vaccine (heart racing, unable to breathe, brain fog - symptoms went away completely after 3 hours).
Could this be a panic attack? Has someone ever experienced anything like this? I hate not knowing what it is.
P.S. For some perspective, before the vaccine, I've never had a full-blown scale thing like this before. I'm not diagnosed with an anxiety disorder (but neither have I really gone to diagnose myself lol). I do have some intense (and I mean iNTENseeee) phobias though but none of them have provoked a panic attack.